Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can Gastro/Diarrhea affect Atripla dosage?
Apr 22, 2011

Ive had mild gastro/diarrhea for 3 days and have been going to the toilet a lot... most of what i consume comes out the other end pretty quick - could this frequent diarrhea effect my dose/absorption of Atripla? thanks to all )

Response from Dr. Henry

Good questions. Diarrhea is a concern regarding absorption of HIV meds though experience suggests that in the majority of cases absorption remains adequate to control HIV replication even in the setting of diarrhea. If severe/persistent then evaluation for cause of diarrhea is advised and in some cases checking an efavirenz level in the blood may be worthwhile if concern about poor absorption persists. KH



Previous
HIV and nausea/ vomiting
Next
norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement